Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 25, 2014, 6:45 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 25, 2014, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS52 KCHS 252245
SVRCHS
SCC013-053-252345-
/O.NEW.KCHS.SV.W.0079.140725T2245Z-140725T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT FRI JUL 25 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 645 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR LEMON ISLAND...MOVING SOUTHWEST AT 5 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LEMON ISLAND...SHELL POINT...CALAWASSIE ISLAND...ROSE HILL...SUN
CITY...BLUFFTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3222 8085 3220 8098 3245 8103 3243 8082
3241 8071 3231 8065
TIME...MOT...LOC 2245Z 057DEG 5KT 3233 8081
$$2 follow-up statements
634
WWUS52 KCHS 252321
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT FRI JUL 25 2014
SCC013-053-252345-
/O.CON.KCHS.SV.W.0079.000000T0000Z-140725T2345Z/
JASPER SC-BEAUFORT SC-
721 PM EDT FRI JUL 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF JASPER AND BEAUFORT COUNTIES...
AT 721 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR SWITZERLAND...MOVING EAST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3222 8085 3220 8098 3245 8103 3243 8082
3241 8071 3231 8065
TIME...MOT...LOC 2321Z 283DEG 13KT 3240 8095
$$673
WWUS52 KCHS 252336
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT FRI JUL 25 2014
SCC013-053-252346-
/O.EXP.KCHS.SV.W.0079.000000T0000Z-140725T2345Z/
JASPER SC-BEAUFORT SC-
736 PM EDT FRI JUL 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER AND
BEAUFORT COUNTIES WILL EXPIRE AT 745 PM EDT...
AT 736 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3222 8085 3220 8098 3245 8103 3243 8082
3241 8071 3231 8065
TIME...MOT...LOC 2336Z 283DEG 13KT 3239 8089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:17 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 25, 4:17 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT FRI JUL 25 2014 .SYNOPSIS... AN ATLANTIC RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA INTO EARLY NEXT WEEK...WITH A WEAK TROUGH OF LOW PRESSURE PREVAILING INLAND. A COLD FRONT WILL APPROACH AND CROSS THE REGION LATE MONDAY AND BECOME STATIONARY SOUTH AND SOUTHEAST OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STRONG CONVECTION HAS LINED UP ALONG THE SOUTH CAROLINA COASTLINE BY 3 PM EDT...AS THUNDERSTORM ACTIVITY PROGRESSING INTO THE AREA FROM THE WEST HAS BECOME ENHANCED ALONG THE SEABREEZE. ABUNDANT MOISTURE EVIDENT BY PRECIPITABLE WATER VALUES ABOVE 2 INCHES...AS WELL AS MODERATE INSTABILITY...IS SUPPORTING HEAVY RAINFALL AND EXCESSIVE LIGHTNING WITHIN TRAINING STORM CELLS. THIS LINE OF CONVECTION COULD CONTINUE TO IMPACT THE CHARLESTON...COLLETON...AND EVEN NORTHERN BEAUFORT COUNTY COASTLINES FOR THE HOUR OR TWO BEFORE GRADUALLY DIMINISHING AND/OR SHIFTING OFFSHORE. BOUNDARY INTERACTIONS AND CELL MERGERS COULD ALLOW ISOLATED STORMS TO BECOME SEVERE...PRODUCING POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL. THE THREAT FOR LOCALIZED FLOODING WILL ALSO CONTINUE WHILE THE LINE OF THUNDERSTORMS REMAIN IN THE AREA. UPSTREAM CONVECTION TRACKING INTO THE AREA THIS AFTERNOON HAS BEEN INFLUENCED BY A LINGERING SURFACE TROUGH AND STATIONARY FRONT JUST TO THE WEST/NORTHWEST OF THE FORECAST AREA...AS WELL AS WEAK UPPER LEVEL ENERGY NEAR THE AXIS OF AN UPPER TROUGH. THESE FEATURES APPEAR TO CHANGE LITTLE DURING THE OVERNIGHT PERIOD...AND SOME HIGH RESOLUTION MODELS SUGGEST THAT ISOLATED SHOWERS/THUNDERSTORMS COULD CONTINUE TO MOVE THROUGH THE REGION FROM WEST TO EAST AFTER THE ONGOING STRONG COASTAL CONVECTION DIMINISHES/MOVES OFFSHORE. HAVE THUS MAINTAINED 20 TO 30 PERCENT RAIN CHANCES THROUGH MIDNIGHT...HIGHEST ALONG THE COAST AND MARINE ZONES...THEN STEADILY DECREASE COVERAGE FROM WEST TO EAST DURING THE PRE DAWN HOURS. THESE POP VALUES WILL CERTAINLY NEED TO BE ADJUSTED AS CONVECTIVE TRENDS BECOME MORE APPARENT IN THE NEXT FEW HOURS. ANY ISOLATED CONVECTION THAT CAN PERIODICALLY MOVE THROUGH THE AREA DURING THE EVENING TIME FRAME WILL BE NOTABLY WEAKER DUE TO THE LOSS OF DIURNAL HEATING AND INSTABILITY. TEMPERATURES HAVE BEEN GREATLY IMPACTED BY THUNDERSTORM ACTIVITY...WITH RAIN-COOLED AREAS SEEING CONDITIONS DROP 10 DEGREES DURING AND AFTER HEAVIEST RAINFALL. TEMPERATURES WILL EVENTUALLY FALL INTO THE LOW TO MID 70S ACROSS THE FORECAST AREA LATE TONIGHT. ALTHOUGH THE LOW LEVELS WILL BE QUITE WET WHERE RAINFALL HAS OCCURRED THIS AFTERNOON...THERE IS A LOT OF UNCERTAINTY REGARDING CLOUD COVER AND SUBSEQUENT FOG POTENTIAL. WILL THUS HOLD OFF ON MENTIONING FOG IN THE FORECAST WITH THE AFTERNOON PACKAGE...AND ALLOW SUBSEQUENT ISSUANCES TO ADDRESS THE POTENTIAL. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY AND SATURDAY NIGHT...A MID AND UPPER LEVEL TROUGH WILL DAMPEN AS ITS AXIS GRADUALLY SHIFTS EAST OF THE AREA AND RIDGING CENTERED OVER THE SOUTHWEST AND SOUTHERN PLAINS BUILDS EASTWARD. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND. A WESTERLY FLOW ALOFT WILL REDUCE MOISTURE AND GRADUAL WARMING/RISING HEIGHTS ALOFT SHOULD AID IN SUPPRESSING CONVECTION. HOWEVER...WILL CARRY A SLIGHT CHANCE OF SHOWERS/ THUNDERSTORMS DURING THE AFTERNOON/EARLY EVENING AS A FEW ISOLATED THUNDERSTORMS COULD DEVELOP ALONG ANY LINGERING BOUNDARIES INCLUDING THE SEA BREEZE. DOWNSLOPE FLOW SHOULD ALLOW TEMPERATURES TO WARM TO THE MID 90S AWAY FROM THE IMMEDIATE COAST DURING THE AFTERNOON... WITH LOWS IN THE MID 70S AT NIGHT. SUNDAY AND SUNDAY NIGHT...MID AND UPPER LEVEL RIDGING WILL CONTINUE TO EXPAND EASTWARD ACROSS THE REGION FROM THE SOUTHWEST/SOUTHERN PLAINS. STRONG CAPPING AND A DRIER WESTERLY FLOW ALOFT COULD VERY WELL RESULT IN RAIN-FREE CONDITIONS...HOWEVER WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON UNTIL THE DRIER TREND BECOMES MORE CERTAIN. TEMPERATURES WILL CONTINUE ON THE WARMING TREND GIVEN DOWNSLOPE FLOW AND RISING HEIGHTS ALOFT...WITH HIGHS FORECAST TO BE IN THE MID TO UPPER 90S INLAND FROM THE COAST. LOWS AT NIGHT WILL BE MILD...GENERALLY IN THE MID TO UPPER 70S. MONDAY...A MORE AMPLIFIED MID AND UPPER LEVEL PATTERN WILL DEVELOP AS A TROUGH EXPANDS OVER THE EASTERN UNITED STATES. THIS WILL DRIVE A COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST. AN AXIS OF DEEPER MOISTURE WILL SPREAD OVER THE AREA AHEAD OF THE FRONT...AND THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS INLAND/NORTHWEST PORTIONS OF THE AREA GIVEN THE ORIENTATION/TIMING OF THE FRONT. STRENGTHENING SOUTHWEST WINDS IN THE LOW LEVELS OF THE ATMOSPHERE WILL RESULT IN RATHER MOIST CONDITIONS...WITH DEWPOINTS SURGING INTO THE LOWER AND MID 70S. THIS MOIST AIR MASS AND STRONG DIURNAL HEATING WILL RESULT IN A RATHER UNSTABLE AIR MASS WITH SB CAPE VALUES RISING TO 2000-3000 J/KG...LI/S DOWN TO -7 OR -8C AND STEEP MID LEVEL LAPSE RATES. IN ADDITION...FALLING HEIGHTS/COOLING ALOFT AND AN INCREASE OF DEEP LAYER SHEAR COULD SUPPORT STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. DOWNSLOPE FLOW AND STRONG COMPRESSIONAL HEATING WILL LIKELY RESULT IN HIGHS IN THE UPPER 90S INLAND FROM THE IMMEDIATE COAST...UNLESS CONVECTION DEVELOPS EARLIER THAN ANTICIPATED. GIVEN THE HIGH DEWPOINTS...HEAT INDEX VALUES COULD REACH UPWARDS OF AROUND 110 DEGREES IN SOME AREAS. SINCE THIS IS OUR CRITERIA FOR A HEAT ADVISORY...HAVE ADDED MENTION TO THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA MONDAY NIGHT AND BECOME NEARLY STATIONARY TO THE EAST AND SOUTH. BEHIND THE FRONT...EXPECT A NOTICEABLE AIR MASS DIFFERENCE AS HEIGHTS FALL OVERHEAD WITHIN THE AMPLIFYING EASTERN CONUS TROUGH. THIS SETUP WILL KEEP TEMPERATURES 2-4 DEGREES CLIMO THROUGH THE END OF THE WEEK. THE BEST CHANCE FOR RAIN...AND RESULTING HIGHEST POPS...WILL BE IN THE MONDAY NIGHT TIME PERIOD ASSOCIATED WITH THE FRONT. THEREAFTER...POPS WILL BECOME MORE DIURNAL IN NATURE AS THE LOW LEVEL FLOW TURNS MORE EAST TO NORTHEAST WITH TIME. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... KCHS REMAINS ON THE WESTERN EDGE OF LINE OF STRONG CONVECTION ALONG THE SEABREEZE AT 330 PM EDT. HAVE CONTINUED A TEMPO GROUP TO INDICATE MVFR CONDITIONS DURING THE NEXT FEW HOURS AT KCHS ACCORDINGLY. THERE IS LESS CERTAINTY REGARDING TIMING AND IMPACTS FARTHER SOUTH TOWARD THE KSAV TERMINAL...AS THESE AREAS ARE FARTHER AWAY FROM THE FORCING PROVIDED BY A LINGERING TROUGH OF LOW PRESSURE. WILL JUST MENTION VCTS AT KSAV FROM THROUGH 00Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT. ALTHOUGH HIGH RESOLUTION MODELS DO HINT AT THE POTENTIAL FOR ISOLATED ACTIVITY TO LINGER PAST SUNSET...PREFER TO END MENTION OF VCTS AT BOTH TAF SITES BY 00Z. SINCE AFTERNOON RAIN IMPACTS APPEAR MORE LIKELY AT KCHS...PATCHY FOG COULD DEVELOP DURING THE PRE-DAWN HOURS. HAVE INDICATED THIS POTENTIAL USING A TEMPO GROUP WITH 5SM BR CONDITIONS. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATE MONDAY. BRIEF CEILING AND VISIBILITY REDUCTIONS MAY BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP IN THE EVENING HOURS. && .MARINE... TONIGHT...THE WEAKENING INLAND TROUGH WILL LINGER...AND EXPECT ANY NOCTURNAL WIND SURGE TO RATHER SUBTLE COMPARED TO PREVIOUS NIGHTS. EXPECT SOUTH/SOUTHWEST WINDS 15 KT OR LESS...VEERING TO THE SOUTHWEST/WEST LATE AS LAND BREEZE CIRCULATIONS ARRIVE. SATURDAY THROUGH TUESDAY...THE FIRST PORTION OF THE FORECAST PERIOD WILL FEATURE HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH OF LOW PRESSURE. THIS WILL PROMOTE A MODEST SOUTHWEST FLOW THROUGH SUNDAY. THEN SUNDAY NIGHT ONWARD THE PRESSURE GRADIENT WILL TIGHTEN IN RESPONSE TO AN APPROACHING COLD FRONT. THIS WILL RESULT IN WINDS INCREASING INTO THE 15-20 KT RANGE...AND PERHAPS EVEN MARGINALLY SUPPORTIVE OF SMALL CRAFT ADVISORIES FOR PORTIONS OF THE WATERS MONDAY AND MONDAY NIGHT. THE GRADIENT AND RESULTING WINDS WILL THEN DECREASE ON TUESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...JAQ LONG TERM...BSH AVIATION...WMS/JAQ MARINE...WMS/JAQ
Hazardous weather outlook, Jul 25, 3:26 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EDT FRI JUL 25 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-261930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 326 PM EDT FRI JUL 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO THIS EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...RESULTING IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT...VERY HOT TEMPERATURES ARE EXPECTED ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. IT IS POSSIBLE THAT HEAT INDICES COULD REACH AROUND 110 DEGREES OVER PARTS OF THE AREA AS A RESULT. A HEAT ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-261930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 326 PM EDT FRI JUL 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A FEW STRONG OR SEVERE THUNDERSTORMS COULD MOVE OVER THE COASTAL WATERS INTO THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. HEAVY RAIN COULD ALSO REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 25, 4:29 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUL 25 2014
SCZ048>050-252100-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
429 PM EDT FRI JUL 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 500 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDISTO ISLAND TO
BENNETTS POINT TO EDDINGS POINT...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO ISLAND...EDDINGS POINT...EDISTO BEACH STATE PARK...COFFIN
POINT...HARBOR ISLAND...EDISTO BEACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3245 8036 3243 8035 3245 8037 3248 8034
3250 8035 3247 8040 3250 8043 3249 8047
3246 8048 3241 8046 3243 8044 3242 8045
3241 8043 3238 8043 3245 8064 3252 8067
3257 8049 3263 8033 3253 8025
TIME...MOT...LOC 2028Z 287DEG 7KT 3256 8028 3250 8040
3247 8053Special weather statement, Jul 25, 5:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT FRI JUL 25 2014
SCZ048-049-252200-
BEAUFORT-COASTAL COLLETON-
519 PM EDT FRI JUL 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 600 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHDALE...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DANIELS...SPRINGFIELD...ASHDALE...LADYS ISLAND...DATAW ISLAND...
BEAUFORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3238 8061 3237 8080 3250 8075 3253 8050
3242 8049
TIME...MOT...LOC 2120Z 007DEG 3KT 3245 8062Special weather statement, Jul 25, 5:37 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI JUL 25 2014
SCZ043-044-252230-
DORCHESTER-INLAND COLLETON-
537 PM EDT FRI JUL 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 630 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...FROM SMOAKS TO SIDNEY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMYLY...SMOAKS...SPRINGTOWN...STOKES...RHODES CROSSROADS...CANADYS...
COLLETON MEDICAL CENTER...WALTERBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3302 8042 3293 8042 3278 8082 3297 8102
3314 8074
TIME...MOT...LOC 2137Z 290DEG 12KT 3307 8072Local storm report, Jul 25, 5:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 1 WNW SHELDON 32.61N 80.81W
07/25/2014 BEAUFORT SC EMERGENCY MNGR
TREE AND POWERLINES DOWN ON HIGHWAY 17 NEAR WILLIAM A
CAMPBELL RD.
&&
EVENT NUMBER CHS1400871
JAQLocal storm report, Jul 25, 6:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 ENE WADMALAW ISLAND 32.70N 80.13W
07/25/2014 CHARLESTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A TREE DOWN ON BEARS BLUFF RD
AT TRUCKFARM RD.
&&
EVENT NUMBER CHS1400872
JRLLocal storm report, Jul 25, 6:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM LIGHTNING 1 SSW LADYS ISLAND 32.43N 80.64W
07/25/2014 BEAUFORT SC EMERGENCY MNGR
STRUCTURE FIRE ON NEWPOINT ROAD DUE TO LIGHTNING
STRIKE.
0550 PM TSTM WND DMG 2 SE BEAUFORT 32.41N 80.66W
07/25/2014 BEAUFORT SC EMERGENCY MNGR
TREE DOWN ON VEHICLE ON LADYS ISLAND DRIVE. NO INJURIES
REPORTED.
0550 PM LIGHTNING LADYS ISLAND 32.44N 80.64W
07/25/2014 BEAUFORT SC EMERGENCY MNGR
STRUCTURE FIRE ON FLYCATCHER LANE DUE TO LIGHTNING
STRIKE.
0620 PM HEAVY RAIN 1 ESE BEAUFORT 32.43N 80.67W
07/25/2014 U0.00 INCH BEAUFORT SC EMERGENCY MNGR
HEAVY RAIN HAS PRODUCED MINOR FLOODING ON CARTERET
STREET WITH 2 FEET OF WATER ON ROADWAY. ROAD STILL
PASSABLE.
&&
EVENT NUMBER CHS1400873
EVENT NUMBER CHS1400874
EVENT NUMBER CHS1400875
EVENT NUMBER CHS1400876
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:56 PM EDT | Special Weather Statement | CHS | Georgetown | 34 min |
| Jul 25, 2:17 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 58 min |
| Jul 25, 2:28 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Jul 25, 2:43 PM EDT | Special Marine Warning | CHS | 62 min | |
| Jul 25, 2:57 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 25, 3:15 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 90 min |
| Jul 25, 3:41 PM EDT | Special Weather Statement | CHS | Charleston | 49 min |
| Jul 25, 4:29 PM EDT | Special Weather Statement | CHS | Beaufort | 31 min |
| Jul 25, 5:19 PM EDT | Special Weather Statement | CHS | Beaufort | 41 min |
| Jul 25, 5:37 PM EDT | Special Weather Statement | CHS | Colleton | 53 min |
| Jul 25, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 59 min |
| Jul 25, 6:05 PM EDT | Areal Flood Advisory | CHS | Beaufort | 55 min |
| Jul 25, 6:13 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.